Alert archive / Colorado / Wind Chill Advisories in 2007

Wind Chill Advisory 1, NWS Denver/Boulder, CO

February 1, 200716 counties in Colorado

NWS Denver/Boulder, CO issued this wind chill advisory at Feb 1, 2007, 11:22 PM MST for 16 counties in Colorado. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2007, 11:22 PM MST (06:22 UTC)
Expired
Feb 2, 2007, 10:01 AM MST
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 6.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-168 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 020622
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1122 PM MST THU FEB 1 2007

COZ042-044>051-021430-
/O.NEW.KBOU.WC.Y.0001.070202T0622Z-070202T1700Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...
BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1122 PM MST THU FEB 1 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST FRIDAY. 

TEMPERATURES BETWEEN ZERO AND 5 BELOW ZERO COUPLED WITH WIND
SPEEDS OF 10 TO 20 MPH WILL CREATE WIND CHILL READINGS FROM 20 TO
30 DEGREES BELOW ZERO ACROSS THE PLAINS OF NORTHEAST COLORADO.
THESE CONDITIONS WILL CONTINUE THROUGH THE MID MORNING HOURS ON
FRIDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

SWE
3 follow-up statements
000 
WWUS45 KBOU 021013
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
313 AM MST FRI FEB 2 2007

COZ038>041-043-021700-
/O.EXA.KBOU.WC.Y.0001.000000T0000Z-070202T1700Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...EATON...FORT LUPTON...GREELEY...ROGGEN
313 AM MST FRI FEB 2 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. 

TEMPERATURES BETWEEN 5 BELOW ZERO AND 15 BELOW ZERO COUPLED WITH
WIND SPEEDS OF 10 TO 20 MPH WILL CREATE WIND CHILL READINGS FROM
20 TO 30 DEGREES BELOW ZERO ACROSS THE URBAN CORRIDOR AND ADJACENT
AREAS. THESE CONDITIONS WILL CONTINUE THROUGH THE MID MORNING
HOURS ON FRIDAY. LOW LYING AREAS WILL SEE LESS WIND...SO WIND
CHILL READINGS WILL NOT BE QUITE AS EXTREME. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

COZ042-044>051-021700-
/O.CON.KBOU.WC.Y.0001.000000T0000Z-070202T1700Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...
BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
313 AM MST FRI FEB 2 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

TEMPERATURES BETWEEN ZERO AND 5 BELOW ZERO COUPLED WITH WIND
SPEEDS OF 10 TO 15 MPH WILL CREATE WIND CHILL READINGS FROM 20 TO
30 DEGREES BELOW ZERO ACROSS THE PLAINS OF NORTHEAST COLORADO.
THESE CONDITIONS WILL CONTINUE THROUGH THE MID MORNING HOURS ON
FRIDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

SWE
000 
WWUS45 KBOU 021604
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
904 AM MST FRI FEB 2 2007

COZ033-034-030015-
/O.NEW.KBOU.SB.Y.0007.070202T1604Z-070203T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
904 AM MST FRI FEB 2 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST
SATURDAY. 

WEST TO NORTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS TO 65 MPH WILL
CAUSE EXTENSIVE BLOWING SNOW AND WHITE-OUT CONDITIONS TODAY AND
TONIGHT. NEW SNOWFALL ACCUMULATIONS WILL NOT BE SIGNIFICANT
...PERHAPS 5 MORE INCHES WILL FALL THROUGH TODAY AND TONIGHT. THE
BLOWING SNOW WILL CAUSE SEVERE DRIVING CONDITIONS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ035-036-022200-
/O.NEW.KBOU.BS.Y.0003.070202T1604Z-070202T2200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
904 AM MST FRI FEB 2 2007

...BLOWING SNOW ADVISORY IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLOWING SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL
CAUSE WIDESPREAD BLOWING SNOW IN THE FRONT RANGE FOOTHILLS...
ESPECIALLY ABOVE 7500 FEET THROUGH MID TO LATE AFTERNOON. THE
BLOWING SNOW WILL CAUSE SEVERE DRIVING CONDITIONS.

A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING
SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL
DIFFICULT.

$$

COZ038>051-021715-
/O.CON.KBOU.WC.Y.0001.000000T0000Z-070202T1700Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
904 AM MST FRI FEB 2 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

TEMPERATURES BETWEEN ZERO AND 10 BELOW ZERO COUPLED WITH WIND
SPEEDS OF 10 TO 15 MPH WILL CREATE WIND CHILL READINGS FROM 20 TO
30 DEGREES BELOW ZERO ACROSS THE PLAINS OF NORTHEAST COLORADO.
THESE CONDITIONS WILL CONTINUE THROUGH THE MID MORNING HOURS ON
FRIDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS45 KBOU 021701
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1001 AM MST FRI FEB 2 2007

COZ038>051-021815-
/O.CAN.KBOU.WC.Y.0001.000000T0000Z-070202T1700Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
1001 AM MST FRI FEB 2 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE WIND CHILL ADVISORY HAS EXPIRED AT 10 AM MST.


$$

COZ033-034-030115-
/O.CON.KBOU.SB.Y.0007.000000T0000Z-070203T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
1001 AM MST FRI FEB 2 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM
MST SATURDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY. 

WEST TO NORTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS TO 65 MPH WILL
CAUSE EXTENSIVE BLOWING SNOW AND WHITE-OUT CONDITIONS TODAY AND
TONIGHT. NEW SNOWFALL ACCUMULATIONS WILL NOT BE SIGNIFICANT ...
PERHAPS 5 MORE INCHES WILL FALL THROUGH TODAY AND TONIGHT. THE
BLOWING SNOW WILL CAUSE SEVERE DRIVING CONDITIONS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ035-036-022200-
/O.CON.KBOU.BS.Y.0003.000000T0000Z-070202T2200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1001 AM MST FRI FEB 2 2007

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL
CAUSE WIDESPREAD BLOWING SNOW IN THE FRONT RANGE FOOTHILLS...
ESPECIALLY ABOVE 7500 FEET THROUGH MID TO LATE AFTERNOON. THE
BLOWING SNOW WILL CAUSE SEVERE DRIVING CONDITIONS.

A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING
SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL
DIFFICULT.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 3:05 PM MST, 8 hours 17 minutes earlier.

Area forecast discussion, Feb 1, 3:05 PM MST, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
305 PM MST THU FEB 1 2007

.SHORT TERM...THE ARCTIC SURGE THAT HAS BEEN IN THE FORECAST FOR
SOME TIME NOW IS PLUNGING SOUTH ACROSS WYOMING THIS AFTERNOON.
AHEAD OF IT HAS BEEN A SEPARATE SURGE OF N TO NW FLOW THAT MOVED
INTO THE AREA THIS AFTERNOON WITH SNOW SHOWERS THAT HAVE BEEN
INCREASING IN COVERAGE.  EVEN MORE WIDESPREAD AND HEAVIER SNOWFALL
WILL OCCUR WHEN THE ARCTIC SURGE ARRIVES AND THEN FOR A FEW HOURS
FOLLOWING IT WITH THE HEAVIEST PERIOD OF SNOW AND GUSTY WINDS FROM
AROUND 4 TO 10 PM OR SO.  HOISTED A SNOW AND BLOWING SNOW ADVIRORY
EARLIER AND IT STILL LOOKS GOOD WITH THE MOST SNOW IN AND NEAR THE
FOOTHILLS.  FLUFF FACTOR WILL GIVE PRETTY GOOD SNOW TO LIQUID RATIO
WITH LIQUID AMOUNTS FORECAST BY THE MODELS OF UP TO AROUND 0.25
INCHES OF ACCUMULATION.  SOMEWHAT MORE IN THE 18Z NAM AND OUR LOCAL
MM5 MODEL BUT EVEN A QUARTER OF AN INCH MELTED SHOULD BE GOOD FOR 3
TO 7 INCHES OR SO.  IF IT GETS TO 8.8 INCHES AT MY PLACE ABOUT 5
MILES EAST OF BOULDER WILL EXCEED 100 INCHES FOR THE SEASON WHICH
HAS NEVER HAPPENED SINCE I BEGAN RECORDS IN THE WINTER OF 1980 TO
81...QUITE A WINTER SO FAR.

A FAST MOVING SYSTEM SO SNOW WILL DECREASE FROM NORTH TO SOUTH...IF
IT CLEARS BY MORNING MIGHT BE COLDER THAN FORECAST BUT AT ANY RATE
STILL A VERY COLD MORNING ON FRIDAY.  DECIDED TO HOLD OFF ON A WIND
CHILL ADVISORY AS JUST A BIT ON THE MARGINAL SIDE BUT NEXT SHIFT
MIGHT NEED TO HOIST ONE.  ON FRIDAY THE MODELS MIGHT BE A BIT ROBUST
IN BRINGING WESTERLIES ONTO THE PLAINS THO IN THE MOUNTAINS WEST TO
NORTHWEST FLOW WILL INCREASE AS THE DAY GOES ON SO QUITE COLD THERE
WITH SCATTERED SNOW SHOWERS.  SNOW TONIGHT IN THE MOUNTAINS IS
EXPECTED TO ACCUMULATE SEVERAL INCHES BUT IN MOST SPOTS SHOULD
REMAIN BELOW THE HIGHER MOUNTAIN ADVISORY CATEGORY SO NOTHING
HOISTED THERE AT THIS POINT.

.LONG TERM...ON FRIDAY NIGHT...BOTH MODELS HAVE INCREASING
NORTHWESTERLY FLOW ALOFT.  BY MID DAY SATURDAY CONTINUING INTO
SUNDAY...A COUPLE STRONG NORTH-NORTHWESTERLY JET MAXIMUMS OVER  THE
FORECAST AREA.  THE BOUNDARY LAYER FLOW IS MAINLY DOWNSLOPING  FOR
MUCH OF THE FORECAST AREA FRIDAY THROUGH SUNDAY.  THE QG VERTICAL
VELOCITY FIELDS HAVE WEAK DOWNWARD MOTION TO NO VERTICAL MOTION
PROGGED FOR THE FORECAST AREA THROUGH SUNDAY.  FOR THE MOISTURE...
THE GFS HAS SOME FRIDAY NIGHT AND SATURDAY...THEN NAM SHOWS EVEN
MORE.  FOR SATURDAY AND SUNDAY...BOTH SHOW A FAIR AMOUNT...MAINLY IN
THE MID AND UPPER ATMOSPHERE.  THE OROGRAPHIC ENHANCEMENT SHOULD BE
PRETTY DECENT IN THE MOUNTAINS THROUGH SUNDAY.  WILL UP POPS IN
THE HIGHER AREAS.  NO POPS FOR THE FOOTHILLS AND PLAINS.   FOR
TEMPERATURES...THICKNESS GRIDS ARE SHOWING A 4-8 C WARM-UP FOR
SATURDAYS HIGHS.  THAT COULD BE A BIT MUCH.  SUNDAY WARMS 4-6 C
FROM SATURDAY.

FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...THE MEAN UPPER TROUGH
OVER EASTERN NORTH AMERICA IS SLOW TO MOVE.  MOST OF THE MODELS SHOW
STRONG NORTHWESTERLY FLOW ALOFT ON MONDAY TO GRADUALLY RELAX AND
BECOME MORE ZONAL AS A FLATTENING UPPER RIDGE MOVES INTO THE
FORECAST AREA BY THURSDAY/FRIDAY.  AM A BIT SKEPTICAL ABOUT THE
WARM-UP PROGGED ON THE GFS FOR THE PERIOD.  LOOKING AT THE LOW LEVEL
PRESSURE AND WIND FIELDS ALONG WITH THE THICKNESS FIELDS I QUESTION
IF THE COLD AIR WILL EVER FLUSH OUT OF ANY OF THE PLAINS.  WILL WARM
THINGS UP SOME BUT NOT FULL-BORE.   WILL MAYBE PUT SOME MINIMAL POPS
IN THE MOUNTAINS EARLY IN THE PERIOD...BUT IT LOOKS PRETTY DRY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...SNOW AND BLOWING SNOW ADVISORY
UNTIL 9 AM FRIDAY FRONT RANGE FOOTHILLS AND URBAN CORRIDOR...ZONES
35..36..39>40..

&&

SZOKE/KOOPMEINERS
Hazardous weather outlook, Feb 1, 11:06 AM MST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1106 AM MST THU FEB 01 2007

COZ030>051-021300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1106 AM MST THU FEB 01 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION LATER THIS
AFTERNOON BRINGING INCREASING WINDS AND SNOW ALONG WITH TEMPERATURES
PLUNGING BELOW ZERO TONIGHT.  MOISTURE IS SOMEWHAT LIMITED BUT THERE
WILL BE ENOUGH TO SQUEEZE OUT SEVERAL INCHES OF SNOW IN THE
FOOTHILLS AND FOR MOST OF THE URBAN CORRIDOR WHERE A SNOW AND
BLOWING SNOW ADVISORY WILL BE ISSUED FOR THIS EVENING AND
OVERNIGHT.  WINDS BEHIND THE FRONT WILL BE NORTHEAST NEAR THE
FOOTHILLS AT 10 TO 20 MPH BUT MORE NORTH TO NORTHEAST ON THE PLAINS
AT 15 TO 25 MPH PRODUCING AREAS OF BLOWING SNOW AND AREAS OF WIND
CHILL FROM MINUS 15 TO MINUS 30 BELOW ZERO OVERNIGHT.  THE SNOW WILL
END FROM NORTH TO SOUTH LATER TONIGHT WITH LINGERING SNOW SHOWERS IN
THE MOUNTAINS AND NEAR THE FOOTHILLS ON FRIDAY AND COLD TEMPERATURES.
NW WINDS WILL BE GUSTY IN THE HIGHER MOUNTAIN AREAS ON FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED SNOW SHOWERS WILL LINGER IN THE MOUNTAINS OFF AN ON
THROUGH THROUGH MONDAY NIGHT.  AFTER THAT NO SNOW IS EXPECTED.
SNOW IS NOT EXPECTED OVER THE PLAINS FROM FRIDAY NIGHT THROUGH NEXT
THURSDAY.  THE TEMPERATURES ARE EXPECTED TO WARM OVER ALL THE
FORECAST AREA FROM SATURDAY INTO MID NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

SZOKE/KOOPMEINERS

In the hours before

Local storm report, Feb 1, 6:20 PM MST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
620 PM MST THU FEB 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     SNOW             BROOMFIELD              39.94N 105.06W
02/01/2007  M2.0 INCH        BROOMFIELD         CO   NWS EMPLOYEE

0407 PM     SNOW             2 N LONGMONT            40.20N 105.11W
02/01/2007  M1.3 INCH        BOULDER            CO   TRAINED SPOTTER

0315 PM     SNOW             6 W CHATFIELD RESERVOIR 39.56N 105.18W
02/01/2007  M2.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

&&

FREDIN
Local storm report, Feb 1, 8:42 PM MST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
842 PM MST THU FEB 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     SNOW             5 SE DENVER             39.68N 104.90W
02/01/2007  M1.3 INCH        DENVER             CO   TRAINED SPOTTER

0745 PM     SNOW             ERIE                    40.03N 105.05W
02/01/2007  M2.5 INCH        WELD               CO   TRAINED SPOTTER

0651 PM     SNOW             NIWOT                   40.10N 105.16W
02/01/2007  M1.7 INCH        BOULDER            CO   TRAINED SPOTTER

0637 PM     SNOW             NORTHGLENN              39.91N 104.98W
02/01/2007  M2.3 INCH        ADAMS              CO   TRAINED SPOTTER

0606 PM     SNOW             BROOMFIELD              39.94N 105.06W
02/01/2007  M2.0 INCH        BROOMFIELD         CO   NWS EMPLOYEE

0407 PM     SNOW             2 N LONGMONT            40.20N 105.11W
02/01/2007  M1.3 INCH        BOULDER            CO   TRAINED SPOTTER

0315 PM     SNOW             6 W CHATFIELD RESERVOIR 39.56N 105.18W
02/01/2007  M2.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

&&

FREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 9:04 AM MSTBlowing Snow AdvisoryBOUBoulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more6 hr
Feb 2, 9:04 AM MSTSnow and Blowing Snow AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more20 hr
Feb 2, 3:07 PM MSTBlowing Snow AdvisoryBOUBoulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more14 hr

Nearby

Wind Chill Advisories in Colorado, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.